Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 73, NWS Corpus Christi, TX

December 29, 2016

NWS Corpus Christi, TX issued this small craft advisory at Dec 29, 2016, 9:12 AM CST. It took effect at Dec 29, 2016, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 9:12 AM CST (15:12 UTC)
In effect from
Dec 29, 2016, 6:00 PM CST
Expired
Dec 30, 2016, 9:00 AM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 5:54 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 29, 5:54 AM CST, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
554 AM CST Thu Dec 29 2016

.DISCUSSION...

See Aviation discussion for 12Z TAFs.

&&

.AVIATION...

Ceilings...visibilities and winds increase through morning as the
cold front moves through, with VFR conditions expected by noon.
NE winds will diminish later this afternoon, with gusts continuing
at KCRP through part of the evening due to the NE flow. Although
VFR conditions are expected this afternoon, overall there will be
ceilings through the terminal forecast AOA 10000 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  50  65  59  73  /  30   0  10  20  30
Victoria          67  44  60  53  71  /  10   0  10  40  60
Laredo            68  47  61  55  72  /  10  10  10  20  10
Alice             72  45  63  57  75  /  20  10  10  20  30
Rockport          70  49  63  59  71  /  30   0  10  30  50
Cotulla           67  44  60  52  72  /  10  10  10  30  20
Kingsville        73  47  66  59  75  /  30  10  10  20  30
Navy Corpus       73  52  65  60  72  /  40   0  10  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 9 AM CST this morning For the following
     zones: Aransas...Calhoun...Kleberg...Nueces...Refugio...San
     Patricio.

GM...Gale Warning until 9 PM CST this evening For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Dense Fog Advisory until 8 AM CST this morning For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM.

     Small Craft Advisory until 6 PM CST this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor.

     Gale Warning until 6 PM CST this evening For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, Dec 29, 5:44 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CST THU DEC 29 2016

TXZ229>234-239>247-301200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CST THU DEC 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM FOR THE COASTAL
COUNTIES OF SOUTH TEXAS.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE BRUSH
COUNTRY AND RIO GRANDE PLAINS...DUE TO MODERATE WIND GUSTS AND
HUMIDITIES OF 20 TO 30 PERCENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A HIGH RISK OF RIP CURRENTS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-301200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
544 AM CST THU DEC 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE BAYS AND NEARSHORE
WATERS THROUGH 8 AM...WITH LINGERING DENSE FOG LIKELY OVER THE
AREA BEFORE A COLD FRONT MOVES INTO THE WATERS BY 9 AM.

A GALE WARNING IS IN EFFECT FOR THE NEARSHORE WATERS UNTIL 6 PM
THURSDAY...AND FOR THE OFFSHORE WATERS UNTIL 9 PM THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND WATERWAYS
UNTIL 6 PM. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATER
TONIGHT OVER THE GULF OF MEXICO AFTER THE GALE WARNINGS EXPIRE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE NEARSHORE
WATERS THROUGH EARLY FRIDAY MORNING...AND FOR THE OFFSHORE WATERS
THROUGH FRIDAY AFTERNOON.

SMALL CRAFT ADVISORY CONDITIONS EXPECTED MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:38 AM CSTGale WarningCRP7 hr
Dec 29, 2:38 AM CSTSmall Craft AdvisoryCRP24 hr
Dec 29, 4:50 AM CSTDense Fog AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio4 hr
Dec 29, 9:12 AM CSTGale WarningCRP15 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.